Hail, Fort Bend
- When
- February 24, 6:55 AM CST
- Where
- Fort Bend County, Sugarland
- Measured
- 0.88 in hail
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.617, -95.750
Nickel size hail.
3 hail, 1 thunderstorm wind, 1 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 24, 3:10 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 310 AM CST THU FEB 24 2005 .DISCUSSION... FIRST ORDER OF BUSINESS WILL BE TO CANCEL THE NPW DENSE FOG ADVISORY. OUTFLOW BOUNDARY FROM EARLIER STORMS ENABLED FOG TO THIN OUT ACROSS THE COASTAL ZONES. SOME PATCHY DENSE FOG IS STILL POSSIBLE OVER OUR SW ZONES THROUGH SUNRISE BUT NOT ENOUGH TO JUSTIFY AN ADVISORY. COLD FRONT WAS LOCATED ACROSS OUR NRN ZONES FROM SAN MARCOS TO JUST NORTH OF COLLEGE STATION TO NEAR JASPER. THE FRONT WILL CONTINUE MOVING SLOWLY SOUTHWARD...PUSHING OFF THE COAST BY LATE MORNING. TEMPS ARE AT THEIR HIGHEST NOW AND WILL SLOWLY FALL THROUGH THE DAY. A LARGE COMPLEX OF SHRA/TSRA WAS LOCATED OVER CENTRAL TEXAS...WITH THE STRONGEST STORMS BETWEEN SAN ANTONIO AND CORPUS CHRISTI. WILL NEED TO WATCH THESE CLOSELY AS THEY COULD IMPACT OUR SW ZONES FROM 11Z-15Z WITH POSSIBLE SEVERE WEATHER. COMBINATION OF LOW LEVEL JET...PWS OF 1.2-1.4 INCHES...AND INCREASING DIFFLUENCE ALOFT (AIDED BY PROXIMITY TO RRQ OF UPPER JET) WILL FAVOR DEVELOPMENT OF NUMEROUS SHRA/TSRA ACROSS SE TX THIS MORNING. THE MAIN THREAT WILL BE HEAVY RAINFALL. HPC HAS PLACED THE SOUTHERN HALF OF SE TX IN A SLIGHT RISK FOR EXCESSIVE RAINFALL. HAVE DECIDED TO MENTION LOCALLY HEAVY RAIN IN ALL ZONES TODAY. HOWEVER...WILL MENTION IN HWOHGX THAT HEAVIEST AMOUNTS ARE EXPECTED OVER OUR SOUTHERN HALF. WILL CALL FOR WIDESPREAD RAINFALL AMOUNTS OF 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES THROUGH THIS EVENING. GIVEN THAT YESTERDAYS RAINFALL WAS VERY SPOTTY...WILL HOLD OFF ON ISSUANCE OF AN FFA. HOWEVER...SOME LOCALIZED FLOODING PROBLEMS ARE POSSIBLE. MUCH OF THE CONVECTION WILL BECOME ELEVATED IN NATURE WHICH WILL LIMIT THE SEVERE WEATHER THREAT AFTER MID-MORNING. HOWEVER...THE STRONGEST STORMS COULD PRODUCE SMALL HAIL. PRECIP WILL DECREASE FROM NORTH TO SOUTH BY MIDNIGHT. MAINTAINED LOW POPS FOR FRIDAY WITH SE TX STILL IN THE SOUTHWEST FLOW ALOFT. GFS/ECMWF ARE TRENDING FASTER WITH THE REMNANTS OF THE UPPER LOW CROSSING TEXAS OVER THE WEEKEND. BEST ISENTROPIC LIFT IS NOW FORECAST TO TAKE PLACE FROM SAT AFTN THROUGH SUNDAY MORNING. WILL KEEP POPS ON THE LOW SIDE WITH PWS FORECAST TO REMAIN UNDER AN INCH. ANOTHER FROPA IS EXPECTED MONDAY WHICH WILL DRY THINGS OUT FOR A DAY OR TWO. MODELS DISAGREE FROM WEDNESDAY ONWARD SO WENT WITH THE STATUS QUO. 35 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 57 45 59 42 60 / 80 30 20 10 20 HOUSTON (IAH) 59 47 60 44 60 / 100 50 20 10 20 GALVESTON (GLS) 63 51 59 50 60 / 100 60 20 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 615 AM CST THU FEB 24 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-251300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 615 AM CST THU FEB 24 2005 ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS ALL OF SOUTHEAST TEXAS TODAY... ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS MORNING OVER THE SOUTHERN THIRD OF THE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST TEXAS TODAY AS A COLD FRONT INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN PLACE. THE MAIN HAZARDOUS WEATHER THREAT TODAY WILL BE MINOR FLOODING DUE TO LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS THROUGH THIS EVENING WILL AVERAGE 1 TO 2 INCHES. ISOLATED RAINFALL TOTALS OF 3 TO 5 INCHES ARE POSSIBLE MAINLY OVER THE SOUTHERN HALF OF SOUTHEAST TEXAS. THE HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING OF STREETS...FEEDER ROADS... UNDERPASSES...AND OTHER LOW LYING SPOTS. IN ADDITION...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING ALONG AND SOUTH OF A LINE FROM EDNA TO HOUSTON TO WINNIE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE SEVERE WEATHER THREAT IS EXPECTED TO END BY MIDDAY. THE RAIN WILL TAPER OFF FROM NORTH TO SOUTH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS POSSIBLE TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 500 AM CST THU FEB 24 2005 GMZ330-350-TXZ210-226-235>237-241600- BRAZORIA-COLORADO-JACKSON-MATAGORDA-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-WHARTON- 500 AM CST THU FEB 24 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CST... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT COVERS THE SOUTHWEST PORTIONS OF SOUTHEAST TEXAS AND THE MIDDLE TEXAS COAST. THE COUNTIES INCLUDED IN THE WATCH ARE BRAZORIA...COLORADO... JACKSON...MATAGORDA...AND WHARTON. THE WATCH ALSO INCLUDES MATAGORDA BAY AND THE COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NAUTICAL MILES. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED JUST WEST OF VICTORIA AT 500 AM. THIS CLUSTER OF THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE WATCH AREA THROUGH MID MORNING. CONDITIONS APPEAR FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER THIS MORNING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS.
The Houston radar (KHGX), 67 km away, was scanning. The volume nearest the first event began at 12:57 UTC.
3 hail, 1 thunderstorm wind, 1 flash flood, 1 lightning. Local standard time, as filed.
Nickel size hail.
Mission Bend area.
Mission Bend area.
Nickel size hail.
Pecan Grove area.
40 year old man injured while holding an umbrella in Houston's Memorial Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437865, 5437170, 5437866, 5437169, 5437171, 5437172.